Skip to main content

An inviscid flow with compact support in space-time


There exists a nonzero weak solution to the Euler equations of time-dependent incompressible fluid flow in the plane such that this solution has compact support in space-time.

This is a preview of subscription content, access via your institution.


  1. [1]

    Scheffer, V. Regularity and irregularity of solutions to nonlinear second order elliptic systems of partial differential equations and inequalities. Doctoral dissertation, Princeton University, 1974.

  2. [2]

    Scheffer, V. Nearly one dimensional singularities of solutions to the Navier-Stokes inequality.Commun. Math. Phys. 110, 525–551 (1987).

    MATH  Article  MathSciNet  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Vladimir Scheffer.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Scheffer, V. An inviscid flow with compact support in space-time. J Geom Anal 3, 343–401 (1993).

Download citation


  • Euler Equation
  • Compact Support
  • Nonnegative Number
  • Inviscid Flow
  • Lebesgue Dominate Convergence Theorem